MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11638
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.Concomitant = device cook amplatz extra stiff floppy tip 180cm 0.035in wire.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As initially reported, a flexor raabe guiding sheath would not advance over a wire guide.Another device was used to complete the procedure.Upon return and initial evaluation of the complaint device, an opaque material came out of the proximal end of the device as a wire guide was pushed through.The material was described as light, flaky, and thin.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as initially reported, a flexor raabe guiding sheath would not advance over a wire guide.Another device was used to complete the procedure.Upon return and initial evaluation of the complaint device, an opaque material came out of the proximal end of the device as a wire guide was pushed through.The material was described as light, flaky, and thin.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned a kcfw-6.0-38-55-rb-raabe in a prepped condition with dilator inserted to cook for investigation.Physical examination of the returned device showed: there was a small amount of biological material on the check-flo valve.There was no visible damage to device.A 0.038" wire was inserted through the end hole of the dilator and exited the proximal fitting with a smooth transition through the dilator.A small piece of opaque material came out of the proximal end on the wire.The reported failure was not evident to investigators however the opaque material found changed the nature of the complaint.A review of the device history record found one non-conformances related to the reported failure mode.The non-conformance was for foreign matter in the package which was reworked.A review of complaint history records shows one other complaint associated with the complaint device lot, though the failure did not have the same failure mode.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied upon removal from package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded manufacturing failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred, or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10483320
Report Number1820334-2020-01608
Device Sequence Number1218543
Product Code DYB
UDI-Device Identifier00827002116382
UDI-Public(01)00827002116382(17)230318(10)13063831
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2023
Device Model NumberG11638
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number13063831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1